Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Witdrawal and Sleeping Issues

04/05/2006

Question:

I need your guidance and advice. I am 50 years male and on Lexapro 10 mg and Clonazepam 0.5 mg daily since 2 years for GAD and stress. Docotor termed my ailment as chemical deficiency, I am hypertensive also. Recently, as per the advices of the doctor, since I am cure of the symptoms, I tapered off the Lexapro 10 mg and Clonazepam 0,5. Now that I am sompletely off two medicines.

Sir, thanks to your highly educaional web and the qualitaive non professional answers, I have learnt a lot about GAD etc and amount of reassurance I got and the conficence I have built up helped me a lot in getting out of my ailment. This off medicines was possible due to the high quality guidance I got from browsing certain similar answers relevant to my problems.

I have a small problem. Because of the discontinuation of two above medicines, I am fine but my sleep in the night has disturbed i.e I used to get a sleep of 4 to 5 hours maximum. While on medicines, I used to have a sleep though not soumd and natural. I am tempted to take sleeping pill but since I am afraid to be dependant on it, I dared not. Since I am cured of my symptoms, I request to advise whether any remedy is available to combat my problem.

Answer:

Anytime sleep becomes a serious problem, you should always check with your medical providers.  Sleep problems can be symptoms of more serious problems, such as depression or anxiety.

However, simple, non-addicting treatments for occasional sleep problems do exist.  Non prescriptions medications like benadryl (diphenhydramine) and melatonin do assist some people with sleep.  Prescription medications like Ambien and lunesta have low potential for addiction.

Also, be sure you don't drink caffeine for at least 6 hours before going to sleep.

Good luck.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nancy   Elder, MD Nancy Elder, MD
Associate Professor
College of Medicine
University of Cincinnati